Tuesday, December 23, 2008

Luke: "Why does everything taste like grape?"

So Luke has the croup, or whooping cough, or something.  He's got medicine for croup (Orapred) which is notoriously bad tasting.  He actually started out with a generic version of the drug that tasted much worse (so they say), and Luke wouldn't have any more after the first taste.  He was quite adamant, using his tongue and teeth to keep us from putting anything in and took more desperate measures when we held his mouth open. 

Apparently the pharmacy can add flavoring to bad tasting medicines, and grape was the recommended cover-up flavor.  Luke likes grapes, so we took it.  It didn't help.

Today Luke even refused unadulterated strawberry ice cream, presumably for fear that we'd tampered with it to trick him into taking his medicine.

So I went down and got the genuine article Orapred, in chewable tablet form, still flavored grape, that's supposed to taste better.  I stuck the tablet in the middle of a piece of Mounds candy bar.  He ate it.  Yay!

Tonight he refused the same technique.  I distracted him as much as I could, and eventually he took it and put it in his mouth.  I thought he'd eaten it.  But several minutes later when I moved him from his place on the couch, I found chocolate mixed into the cushions and his PJs. *sigh*  I'll have to come up with something else to stick the medicine into for tomorrow morning.

I can just hear Luke thinking tomorrow: "Why does everything suddenly taste like grape??!"

2 comments:

Rebecca said...

OH! Giving medicine to young ones is PURE TORTURE for everything! I'm so sorry! Good post though!

Rebecca said...

Oppps. Pure torture for every-ONE. Sorry about the typo!